Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 114, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Dec 10, 2004, 12:50 AM EST for Richmond County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 12:50 AM EST (05:50 UTC)
- Expired
- Dec 10, 2004, 1:30 AM EST
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richmond County, GA
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 9:05 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 100550
SVRCAE
GAC245-100630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1248 AM EST FRI DEC 10 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
THIS INCLUDES THE CITY OF AUGUSTA
* UNTIL 130 AM EST
* AT 1245 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF HEPHZIBAH...OR
ABOUT 19 MILES SOUTHWEST OF AUGUSTA...AND MOVING NORTHEAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH AUGUSTA BY 105 AM EST
WEST AUGUSTA AND AUGUSTA BY 115 AM EST
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3329 8232 3322 8225 3328 8187 3344 8194
3354 8202
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 9:17 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 9, 9:17 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 917 PM EST THU DEC 9 2004 .UPDATE... UPDATED FOR TORNADO WATCH IN EFFECT UNTIL 300 AM. && .PREV DISCUSSION... .SHORT TERM... COMPLEX SURFACE LOW OVER OH VALLEY WITH TRAILING COLD FRONT EXTENDING OVER MS. WARM FRONT STRETCHING FROM LOW ACROSS NORTHERN GA AND UPSTATE SC. EXPECT WARM FRONT TO CONTINUE TO MOVE NORTHWARD OUT OF CWA LATER THIS EVENING. AREA OF SHOWERS CURRENTLY EXTENDING FROM UPSTATE SC SOUTHWESTWARD TO NEAR ABY WITH SOME EMBEDDED THUNDER OVER SW GA. GIVEN CURRENT TRENDS...WILL MAINTAIN CATEGORICAL POPS FOR TONIGHT. MODELS INDICATING DECENT UPPER LEVEL DIVERGENCE WITH 40-50 KNOT LOW-LEVEL SO WILL MENTION ISOLATED THUNDER POSSIBLE AT LEAST THROUGH THIS EVENING. FOR FRIDAY...COLD FRONT APPROACHES FROM THE WEST BUT BULK OF MOISTURE WILL EXIT AREA BY MIDDAY. SURFACE PRESSURE GRADIENT WILL TIGHTEN ESPECIALLY WITH FROPA BY EARLY FRIDAY AFTERNOON. GFS BUFKIT SHOWING STRONG MIXING BEHIND FRONT SO LAKE WIND ADVISORY WILL PROBABLY BE NEEDED FOR FRIDAY BUT WILL HOLD OFF ON ISSUING AT THIS TIME. AMPLIFYING UPPER TROUGH WILL NOT MOVE THROUGH OUR AREA UNTIL LATE SATURDAY/EARLY SUNDAY...SO LOW-LEVEL STRATOCUMULUS WILL PERSIST INTO MUCH OF SATURDAY AS INDICATED BY ETA TIME SECTION. SHOULD SEE SOME CLEARING BY SATURDAY NIGHT ACROSS MUCH OF THE AREA. && .LONG TERM... CLIPPER SYSTEM PULLS DRY COLD FRONT THROUGH SE STATES BY LATE MONDAY. THIS WILL BRING REINFORCING SHOT OF COLD AIR INTO THE AREA FOR MUCH OF THE WEEK. CONDITIONS WILL BE DRY INTO LATE WEEK AS LARGE RIDGE OF HIGH PRESSURE BUILDS IN FROM THE GREAT PLAINS. TEMPERATURES TUESDAY THROUGH THURSDAY WILL BE SEVERAL DEGREES BELOW NORMAL. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...TORNADO WATCH UNTIL 300 AM ALL ZONES GA...TORNADO WATCH UNTIL 300 AM ALL ZONES. &&
Hazardous weather outlook, Dec 9, 4:53 AM EST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 453 AM EST THU DEC 9 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100953- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 453 AM EST THU DEC 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... IT WILL BE WINDY FRIDAY ESPECIALLY IN THE AFTERNOON. SOUTHWEST WINDS OF 15 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RCC
In the hours before
Special weather statement, Dec 9, 11:38 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1138 PM EST THU DEC 9 2004 SCZ015-016-020>022-100800- CHESTERFIELD SC-FAIRFIELD SC-KERSHAW SC-LANCASTER SC-NEWBERRY SC- INCLUDING THE CITIES OF...CAMDEN...LANCASTER AND NEWBERRY 1138 PM EST THU DEC 9 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM... SKIES WILL BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH 3 AM. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...TEMPERATURES WILL BE IN THE UPPER 50S TO LOWER 60S WITH SOUTHWEST WINDS 10 TO 20 MPH. GAZ040-063>065-077-SCZ018-025>031-035>038-041-100800- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CLARENDON SC- COLUMBIA GA-EDGEFIELD SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC- MCDUFFIE GA-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA... LEXINGTON...MANNING...ORANGEBURG...SUMTER AND WAYNESBORO 1138 PM EST THU DEC 9 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM... SKIES WILL BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH 3 AM. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...TEMPERATURES WILL BE IN THE MID TO UPPER 60S WITH SOUTHWEST WINDS 10 TO 20 MPH.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.